Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

December 14, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Dec 14, 2021, 5:39 PM EST for Broward County, Florida. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 14, 2021, 5:39 PM EST (22:39 UTC)
Expired
Dec 14, 2021, 6:15 PM EST
In force
36 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 85 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

034 
WWUS82 KMFL 142239
SPSMFL

Special Weather Statement
National Weather Service Miami FL
539 PM EST Tue Dec 14 2021
 
FLZ067-071-072-142315-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
539 PM EST Tue Dec 14 2021

...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 615 PM EST...

At 539 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Loxahatchee NWR, or 10 miles
northwest of Coral Springs, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2650 8033 2634 8023 2616 8050 2639 8064
TIME...MOT...LOC 2239Z 060DEG 15KT 2639 8036 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

NC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Dec 14, 3:11 PM EST, 2 hours 28 minutes earlier.

Area forecast discussion, Dec 14, 3:11 PM EST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
311 PM EST Tue Dec 14 2021

.SHORT TERM (Rest of Today through Wednesday)...

Rest of This Afternoon...

Expansive synoptic-scale ridging centered over the Mid-Atlantic
states continues to maintain a strong presence over eastern CONUS.
A quick-moving upper level speed maxima will allow for a slight
deepening of boundary layer moisture as modest near-surface E/NE
flow resides beneath the quick-moving impulse. This pattern will
favor the development of scattered showers and isolated
thunderstorms today. The greatest chances for convection generally
exist over the Atlantic waters and proximal coastal locations,
however a few storms could develop and propagate further inland.
Convection that does spawn should be fairly short-lived in nature,
though locally gusty winds and heavy rainfall leading to ponding
will remain possible. The patchy/locally dense fog that has impacted
southwest portions of Florida recently is not expected overnight
tonight due to enhanced northeasterly flow and greater mixing
expected with isolated/scattered convection today.

Wednesday...

The aforementioned short-wave trough will become reoriented N/S,
allowing for advection of cooler 500 hPa temperatures to sit atop a
meso-beta scale enhancement of moisture in the form of an inverted
surface trough. This could pose a threat for enhanced convective
activity, particularly over the east coast metro. The recent drying
trend will make flooding a bit more unlikely, however localized
flooding cannot be ruled out. Additionally, the modestly steepened
lapse rates and PWAT enhancement may allow for a few convective
downbursts capable of producing strong wind gusts, though activity
is expected to remain sub-severe in nature.

.LONG TERM (Wednesday Night through Tuesday)...

The short wave mid level trough will gradually push off to the
east on Wednesday night as a ridge of high pressure begins to
build in over the region from the Gulf of Mexico. This ridge will
continue to move eastward over the region through the end of the
week. As a breezy easterly flow will remain in place, a slight
chance of showers cannot be ruled out mainly over the eastern half
of South Florida on Thursday. This chance of showers will start to
increase on Friday over the eastern areas as the ridge of high
pressure pushes into the western Atlantic and the winds start to
turn to more of a southeasterly direction. More moisture
advection combined with weak disturbances moving around the
western edge of the ridge may help to enhance shower and
thunderstorm chances even more on Saturday as they move through
the region. High temperatures through the end of the week will
generally range from the lower 80s across the east coast metro
areas to the mid to upper 80s across the interior and western
areas.

For the second half of the weekend and into early next week, the
uncertainty in the forecast remains high due to an approaching
cold front from the north. The ECMWF amplifies a mid level trough
moving out of the Southern Plains and into the Gulf of Mexico. At
the surface, this causes cyclogenesis over the eastern Gulf of
Mexico. This area of low pressure then moves over northern and
central Florida and into the western Atlantic with a cold front
sweeping southward through the area. This scenario would create a
higher chances of showers and thunderstorms especially later on
Monday and into Tuesday. The GFS is less bullish as it does not
show cyclogenesis in the Gulf of Mexico and does not amplify the
mid level trough as much. This would result in lower rain chances
during this time frame. The latest forecast represents a blend of
the forecast models allowing for a chance of showers early next
week with high temperatures remaining in the lower 80s. This will
continue to be monitored as the week progresses.

&&

.AVIATION(18Z TAFS)...

Predominately VFR conditions anticipated through the forecast
period, with the exception being PBI where intermittent sub-VFR
conditions may be present due to lingering SHRA/TSRA. Elsewhere
along the east coast, SHRA and isolated TSRA may be possible,
though generally short-lived. Winds generally northeast around 10
kt with an eastward transition by tomorrow. Overall convective
coverage should be higher across the east coast for tomorrow, and
TEMPOs will likely be needed.

&&

.MARINE...

Breezy northeasterly flow continues over the local waters through
this week. A strengthening ridge of high pressure to the north will
result in a tightened pressure gradient, allowing for winds to
increase out of the east to near cautionary conditions as the week
progresses. This may result in the possibility of a Small Craft
Advisory on Wednesday, specifically for the Atlantic waters.
Scattered showers and isolated thunderstorms will be possible
today through Wednesday.

&&

.BEACHES...

Hazardous beach conditions continue for the Atlantic beaches, as
breezy east/northeasterly flow continues to preside. This will allow
for the continuation for a high risk for rip currents today across
all of the east coast beaches through at least Friday. This threat
may linger into the weekend as well.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            71  81  71  82 /  40  60  40  20
West Kendall     69  81  70  83 /  40  60  40  20
Opa-Locka        70  81  70  82 /  40  60  30  20
Homestead        70  80  70  81 /  40  50  40  20
Fort Lauderdale  71  80  71  81 /  40  60  30  20
N Ft Lauderdale  71  80  71  81 /  50  60  30  20
Pembroke Pines   69  80  69  82 /  40  60  30  20
West Palm Beach  69  79  70  81 /  50  60  20  20
Boca Raton       70  80  71  81 /  50  60  30  20
Naples           67  83  67  84 /  10  30  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday evening for FLZ168-172-173.

AM...None.
GM...None.
&&

Tonight/Wednesday and Aviation/Marine...Bhatti
Wednesday Night through Tuesday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Dec 14, 3:32 PM EST, 2 hours 7 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
332 PM EST Tue Dec 14 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
151445-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
332 PM EST Tue Dec 14 2021

...High Risk For Rip Currents East Coast Beaches This Week...
...A Few Thunderstorms Possible into Wednesday...

This hazardous weather outlook is for South Florida.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Rip currents: There is a high risk for rip currents across all
Atlantic beaches.

Thunderstorms: A slight chance of thunderstorms will be possible,
mainly over the eastern half of the peninsula and Atlantic waters
into this evening.

Marine: Gusty northeast to east winds and building seas will be
present, mainly over the Atlantic waters. Small Craft Should
Exercise caution.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A high risk of rip currents will remain for all Atlantic beaches
through the rest of the week, and may linger into the weekend.

Shower and thunderstorm chances increase today and Wednesday ahead
of an approaching frontal boundary. Gusty winds and locally heavy
rainfall may impact affected locations.

Marine conditions will gradually deteriorate, with gusty northeast
to east winds and building seas. Small craft advisories may be
needed for Wednesday and Wednesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Dec 14, 5:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
539 PM EST Tue Dec 14 2021

FLZ067-071-072-142315-
Inland Broward County FL-Metro Broward County FL-
Inland Palm Beach County FL-
539 PM EST Tue Dec 14 2021

...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 615 PM EST...

At 539 PM EST, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles south of Loxahatchee NWR, or 10 miles
northwest of Coral Springs, moving southwest at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Coral Springs, Parkland and Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2650 8033 2634 8023 2616 8050 2639 8064
TIME...MOT...LOC 2239Z 060DEG 15KT 2639 8036

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

NC

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 10:33 AM ESTRip Current StatementMFLBroward, Miami-Dade, Palm Beach5 days

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.